Hail, Goshen
- When
- July 17, 11:46 PM MST
- Where
- Goshen County, 2 mi SW of Yoder
- Measured
- 0.75 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.900, -104.328
An isolated thunderstorm produced some hail as it moved across southern Goshen county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
An isolated thunderstorm produced some hail as it moved across southern Goshen county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 17, 12:39 PM MST, 11 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 139 PM MDT FRI JUL 17 2009 .SHORT TERM...NW FLOW WILL OCCUR ALOFT THIS AFTERNOON AND EVENING AS AN UPPER RIDGE BUILDS OVER THE WEST. DEW POINTS IN THE NEBRASKA PANHANDLE THIS AFTERNOON ARE IN THE 50S. LIS INDICATE VERY UNSTABLE AIRMASS OVER THE AREA EAST OF THE LAR RANGE AND CAPE VALUES ARE IN THE 1000 TO 2000 J/KG RANGE. TORNADO WATCH HAS BEEN ISSUED FOR PARTS OF SE WY AND THE NEB PANHANDLE DUE TO DEEP LAYER SHEER. A JET MAX AT 200 MB WILL ALSO AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE UPPER RIDGE AXIS WILL MOVE EAST OVER THE NORTHERN ROCKIES ON SAT . MID LEVEL MOISTURE AND UNSTABLE CONDITIONS WILL OCCUR ONCE AGAIN SAT AFTERNOON. WILL KEEP ISOLATED THUNDERSTORMS...ESPECIALLY EAST OF THE LARAMIE RANGE FOR SAT AFT AND EVENING. ON SUN...NW FLOW WILL CONT ALOFT AND THE UPPER RIDGE AXIS WILL EXTEND FROM THE NORTHERN PLAINS TO THE DESERT SW. WILL KEEP DRY CONDITIONS IN THE FORECAST...BUT CANNOT RULE OUT A FEW THUNDERSTORMS EAST OF THE LARAMIE RANGE. HIGH TEMPERATURES WILL BE AROUND NORMAL SATURDAY...THEN AS THERMAL RIDGE MOVES OVER THE CWA ON SUNDAY...EXPECT TEMPERATURES TO BE SEVERAL DEGREES ABOVE NORMAL. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. UPPER SHORT WAVE MOVING NORTH OF AREA WILL ALLOW FOR A COLD FRONT TO PUSH SOUTH SUNDAY NIGHT INTO MONDAY...WITH CHANCES OF SHOWERS OR THUNDERSTORMS PERSISTING INTO TUESDAY. FOR WEDNESDAY THROUGH FRIDAY IT LOOKS LIKE DIURANALLY DRIVE CONVECTION WITH WARMER TEMPERATURES. ON FRIDAY...A BACKDOOR COLD FRONT IS EXPECTED WITH A CONTINUATION OF SHOWERS OR THUNDERSTORMS AND SOMEWHAT COOLER TEMPERATURES. && .AVIATION...VFR CONDITIONS WILL PREVAIL OVER THE AREA THROUGH SUNDAY WITH THE EXCEPTION OF AREAS IN AND NEAR LATE DAY THUNDERSTORMS WHERE LOW CIGS AND VSBYS WILL RESULT IN MVFR OR BRIEF IFR CONDITIONS. && .FIRE WEATHER...FUELS CONTINUE TO DRY ACROSS THE DISTRICT...HOWEVER WIND SPEEDS SHOULD REMAIN BELOW RED FLAG CRITERIA. LOW RHS WILL OCCUR ESPECIALLY WEST OF THE LARAMIE RANGE THROUGH THE WEEKEND. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...KMD LONG TERM...EISE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT FRI JUL 17 2009 WYZ059>066-181945- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 704 PM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...WATER...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-003-019>021-054-055-WYZ067>070-181945- SIOUX-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 704 PM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...WATER..AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-181945- DAWES- 704 PM MDT FRI JUL 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...WATER...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WEILAND
The Cheyenne radar (KCYS), 92 km away, was scanning. The volume nearest the first event began at 06:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2009Every state in 2009This day in weather historyWarnings in Wyoming, July 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 172488, 172490.